MAUDE Adverse Event Report: MEDIVANCE -1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTIC GEL PADS

MEDIVANCE -1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTIC GEL PADS
Catalog Number 317-03-02
Medical Device Problem Codes Biocompatibility (2886); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pressure Sore/Ulcer (2326); Blister (4537); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that ulcer on the side of the abdomen cause related to pads during use.After a few hours using the therapy, they realized the patient had a few blisters on the side of the abdomen.It has developed over the next 2 weeks to be a grade iii ulcer.It is believed to be infected as the patient's abdomen is still open and fluids coming out of the abdomen wound and into this smaller one.They told me they used only one pad in the thoracic area, covering most of the back and one side (where the blisters appeared.They also used both leg pads with no adverse reactions there.
 
Additional Manufacturer Narrative
The initial reporter facility # is (b)(6).Investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the ulcer on the side of the abdomen, would cause related to arctic gel pads.During use after a few hours using the therapy, they realized the patient had a few blisters on the side of the abdomen.It has developed over the next 2 weeks to be a grade iii ulcer.It was believed to be infected as the patient's abdomen was still open and fluids coming out of the abdomen wound and into this smaller one.They told me they used only one pad in the thoracic area, covering most of the back and one side where the blisters appeared.They also used both leg pads with no adverse reactions there.Per follow up information received via task on 03apr2025, it was suspected that the ulcer was caused by the gel pads.Silver hydrofibre (aquacel ag) medication was provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the ulcer on the side of the abdomen, would cause related to arctic gel pads.During use after a few hours using the therapy, they realized the patient had a few blisters on the side of the abdomen.It has developed over the next 2 weeks to be a grade iii ulcer.It was believed to be infected as the patient's abdomen was still open and fluids coming out of the abdomen wound and into this smaller one.They told me they used only one pad in the thoracic area, covering most of the back and one side where the blisters appeared.They also used both leg pads with no adverse reactions there.Per follow up information received via task on 03apr2025, it was suspected that the ulcer was caused by the gel pads.Silver hydrofibre (aquacel ag) medication was provided.Per sample evaluation results received via task on 14jul2025, it was reported that the hydrogel was peeled back from the corner of the right chest pad.
 
Additional Manufacturer Narrative
The initial reporter's phone number: (b)(6).The reported issue was inconclusive, as any reported reactions with the patient could not be tested or replicated during evaluation.The root cause of the reported issue could not be identified.Visual evaluation of the returned sample noted two opened extra small arctic gel chest pads present with no original packaging.Visual inspection noted the following: no obvious visible defects such as cuts or tears in the foam.No visible chips or deformities at the ends of all connectors.Tubing for all the pads noted no major kinks present.The right chest pad had kinked lines that did not decrease flow rate to below specification.Hydrogel was peeled back from the corner of the right chest pad.(b)(4) was opened to capture this finding.Hydrogel was intact with left chest pad and not separated.There was a yellow spot visible on the left chest pad surface.No crushed dimples or signs of overlamination in the pads.The reported issue could not be verified without further testing.Each pad was individually tested using tm0301222 rev 3.All individual measured flow rates are outlined.Right chest pad: a total of 4.7 l/min m2 of flow rate were registered during the test.Also, the system diagnostics were reviewed, and circulation pump command was 36%, inlet pressure was -7.0 psi.Left chest pad: a total of 7.4 l/min m2 of flow rate were registered during the test.Also, the system diagnostics were reviewed, and circulation pump command was 31%, inlet pressure was -7.0 psi.According to the test method tm0301222 rev 3 the flow rate was found to be acceptable for the returned pads.(acceptable range > 2.4 l/min.M2).The labeling is found to be adequate.The ifu currently instructs the user on the proper method to use this device to avoid undue injury to the patient and damage to the product.Per the ifu: due to underlying medical or physiological conditions, some patients are more susceptible to skin damage from pressure and heat or cold.Patients at risk include those with poor tissue perfusion or poor skin integrity due to edema, diabetes, peripheral vascular disease, poor nutritional status or steroid or high dose vasopressor therapy.If accessible, examine the patient¿s skin under the arcticgel pads often, especially those patients at higher risk of skin injury.Skin injury may occur as a cumulative result of pressure, time and temperature.Possible skin injuries include bruising, tearing, skin ulcerations, blistering, and necrosis.Do not place bean bags or other firm positioning devices under the arcticgel pads.Do not place any positioning devices under the pad manifolds or patient lines." a review of the device history record and manufacturing controls did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action is required at this time.Based on the results of this investigation, no additional actions are required.Corrections: d, e, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS
Common Device Name
ARCTIC GEL PADS
Manufacturer (Section D)
MEDIVANCE -1725056
321 south taylor ave
suite 200
louisville CO 80027
Manufacturer (Section G)
MEDIVANCE -1725056
321 south taylor ave
suite 200
louisville CO 80027
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key21712810
Report Number1018233-2025-02092
Device Sequence Number21350194
Product Code DWJ
UDI-Device Identifier10801741080040
UDI-Public(01)10801741080040(11)230721(17)250531(10)NGHT0569
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K142702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number317-03-02
Device Lot NumberNGHT0569
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/03/2025
10/20/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/04/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown